Ohio, 2015Tornado and Damaging Winds in Ohio, June 18, 2015
June 18, 2015 · NWS CLE · 8 events in 7 counties and zones
A low pressure system over the upper Midwest moved across the Great Lakes on June 18. Ahead of the low pressure system, a warm front moved over the area early on June 18 bringing temperatures into the mid-80s that afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $191,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system over the upper Midwest moved across the Great Lakes on June 18. Ahead of the low pressure system, a warm front moved over the area early on June 18 bringing temperatures into the mid-80s that afternoon. A cold front trailed the low pressure system and moved across the Great Lakes through the afternoon. Ahead of the cold front, several severe thunderstorms developed, including one storm that produced and EF-1 tornado in northern Stark County. Additional thundestorms dropped very heavy rainfall across the area, especially in the Akron Metro area, as rainfall flooded the Central Interchange and many roadways south of the city.
National Weather Service Survey Team decided an EF-1 tornado touched down in Uniontown near the Uniontown Fire Department and traveled east southeast along an intermittent path for approximately 9 miles through Lake Township. Most of the damage observed was to trees that were uprooted or snapped part of the way up of the ground. A newly constructed dairy barn in Marlboro township near State Route 44 and St. Peters Church Road had significant roof damage. Minor roof and siding damage was observed along the tornado path. A swath of straight line wind damage occurred south of the tornado track from the north side of Canton to Louisville. Numerous trees and power poles were brought down, with at least one tree falling on a home. Several people were trapped in an SUV due to the downed power poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 3:49 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 18, 3:49 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT THU JUN 18 2015
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THIS
EVENING THEN WEAK HIGH PRESSURE WILL QUICKLY CROSS THE AREA ON
FRIDAY. A LOW WILL MOVE UP THE OHIO VALLEY SATURDAY THEN A COLD
FRONT WILL PUSH SLOWLY SOUTHEAST THROUGH THE REGION SUNDAY THEN A
SERIES OF UPPER LEVEL TROUGHS WILL AFFECT THE AREA NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 311 ISSUED FOR THE WESTERN PORTIONS OF
THE FORECAST AREA FOR THIS EVENING. THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS THE AREA AT THIS TIME. LARGE AREA OF THUNDERSTORMS
OVER INDIANA HEADED EAST TOWARD THE FORECAST AREA AND THIS IS THE
ACTIVITY THAT WE WILL BE CLOSELY MONITORING FOR SEVERE WEATHER.
SECOND ISSUE IS HOW MUCH RAIN WE GET IN THESE STORMS. WILL NEED TO
MONITOR FOR FLOODING ISSUES ESPECIALLY IN THE SOUTHWEST. WILL
HANDLE THIS THREAT WITH ANY NEEDED FLOOD/FLASH FLOOD WARNINGS AS
NEEDED.
PREVIOUS DISCUSSION...
A COLD FRONT WILL SLOWLY MOVE SE
ACROSS THE AREA TONIGHT COLLIDING WITH A MOIST AND UNSTABLE AIRMASS
TO PRODUCE NUMEROUS SHRA/TSRA. THERE APPEARS TO NOT BE ENOUGH WIND
SHEAR FOR SEVERE STORMS BUT AN ISOLATED ONE HERE OR THERE IS
POSSIBLE. QPF SHOULD STAY LIGHT ENOUGH MOST PLACES TO NOT LEAD TO
FLOODING BUT THERE WILL STILL PROBABLY BE A FEW LOCATIONS THAT GET
HEAVY RAIN LONG ENOUGH FOR SOME LOCAL FLOODING TO DEVELOP. PREFERRED
TO HAVE HIGHER AMOUNTS OF QPF EARLY TONIGHT BUT COLLABORATION WOULD
NOT ALLOW FOR THIS.
COOLER AIR PUSHING IN LATER WILL LEAD TO COOLER TEMPS THAT LAST
NIGHT WITH LOWS MOSTLY IN THE LOW TO MID 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE IS
EXPECTED TO BUILD IN ENOUGH FOR FRI TO PUSH THE BETTER MOISTURE
SOUTH. HOWEVER...THE 12Z MODEL RUNS ARE STARTING TO COME AROUND TO
THE IDEA THAT THE HIGH TO THE NORTH WILL NOT BE STRONG ENOUGH TO
FLUSH ALL THE MOISTURE OUT OF THE SOUTH. THEREFORE...WILL SHOW MORE
POP IN THE SOUTH ON FRI. HIGHS WILL BE COOLER THAN NORMAL NEAR THE
LAKE DUE TO A NE FLOW OFF THE LAKE.
THE HIGH WILL SHIFT OFF TO THE EAST FRI NIGHT AND A RETURN FLOW FROM
THE SOUTH WILL SET UP BRINGING TROPICAL MOISTURE INTO THE AREA FOR
THE WEEKEND. NOT SURE HOW MUCH PRECIP WILL SPREAD ACROSS THE AREA
LATE FRI NIGHT. MORE WIDESPREAD SHRA/TSRA WILL SPREAD OVER THE AREA
ON SAT THEN HANG AROUND THRU SUN UNTIL A COLD FRONT DROPS SE ACROSS
THE AREA. RIGHT NOW THE MODELS ARE TRYING TO KEEP THE REMNANTS OF
THE TROPICAL LOW IN SOUTHERN OHIO WITH THE HEAVIER QPF THERE. NOT
QUITE READY TO BUY OFF ON THIS AND DISMISS THE POSSIBILITY OF
LOCALLY HEAVY RAIN AND POTENTIAL FLOODING.
SOMEWHAT DRIER AIR WITH WEAK HIGH PRESSURE MOVES IN FOR SUN NIGHT SO
THERE MAY BE LITTLE TO NO SHRA ACTIVITY EVEN THOUGH A WEAK UPPER
TROUGH IS EXPECTED TO BE CROSSING THE REGION.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LONG TERM BEGINS ON
MONDAY WITH MODELS SHOWING A SHORT WAVE MOVING ESE THROUGH THE GREAT
LAKES AND OHIO VALLEY WITH VERY LITTLE SURFACE REFLECTION. MANUAL
PROGS SHOW A STATIONARY FRONT ACROSS SOUTHERN OHIO. FOR NOW WILL
HAVE CHANCE POPS FOR THE DAY AND THROUGH THE NIGHT. TUESDAY AND
WEDNESDAY HIGH PRESSURE TRIES TO BUILD IN FROM THE NORTH BUT STILL
WITH ENOUGH MOISTURE IN THE AREA WILL LIKELY NEED AT LEAST LOW
CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD. ON BALANCE TYPICAL
SUMMER WX. HIGHS WILL BE SEASONAL.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR TO LOW VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON. WARM
FRONT IS APPROACHING ERIE AND IS NORTH AND EAST OF THE REMAINDER
OF THE AREA. THE AREA AIRMASS IS QUITE MOIST WITH DEWPOINTS IN
THE UPPER 60S TO LOWER 70S. EXPECTING SCATTERED AFTERNOON
CONVECTION TO DEVELOP WITH CAPES FORECAST TO REACH 1600-2000+J/KG
WITH LITTLE OR NO CAP. COULD SEE MORE OF A SOLID AREA OF
CONVECTION DROP DOWN WITH THE APPROACHING COLD FRONT LATE
AFTERNOON/EARLY EVENING BEGINNING IN THE NORTHWEST. OVERNIGHT
EXPECTING WIDESPREAD MVFR AND AREAS OF IFR CIGS AND VISIBILITIES
ALTHOUGH PRECIP THREAT SHOULD END 02-04Z AS COLD FRONT DROPS
SOUTH.
OUTLOOK...NON VFR LIKELY SATURDAY INTO SUNDAY IN SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
NO HEADLINES EXPECTED THROUGH THE PERIOD ALTHOUGH NEAR
SMALL CRAFT CONDITIONS POSSIBLE LATE TONIGHT/EARLY FRIDAY. COLD
FRONT WILL DROP SOUTHEAST ACROSS THE LAKE THIS EVENING WITH WINDS
TURNING NORTH/NORTHWEST BEHIND THE FRONT AT AROUND 15 KNOTS. THIS
WILL PUSH WAVE UP ON THE SOUTH SHORE. FOR NOW WILL GO WITH 2 TO 4
FEET. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY HOWEVER
SO THE HIGHER WINDS AND WAVES WILL BE SHORT LIVED. WINDS WILL REMAIN
GENERALLY LIGHT AND VARIABLE THROUGH SATURDAY. SUNDAY LOOK FOR
SOUTHWEST FLOW AT 10 TO 15 KNOTS OR SO AS A WEAKENING COLD FRONT
DROPS ACROSS THE LAKE. GENERALLY LIGHT FLOW RETURNS FOR SUNDAY NIGHT
AND MONDAY. BEST CHANCE FOR THUNDERSTORMS WILL BE EARLY TONIGHT WITH
THE COLD FRONT...AS WELL AS SATURDAY NIGHT AND SUNDAY AS REMNANTS OF
A TROPICAL SYSTEM MOVE THROUGH THE OHIO VALLEY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS/LOMBARDY
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 18, 3:41 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT THU JUN 18 2015
OHZ003-006>011-017>021-027>032-036>038-047-192045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
441 PM EDT THU JUN 18 2015
...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND MODERATE
TO HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ012>014-022-023-033-089-PAZ001>003-192045-
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
441 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND
MODERATE TO HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ061-142>149-162>169-192045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
441 PM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
THUNDERSTORMS THAT DEVELOP THIS EVENING MAY BE STRONG TO LOCALLY
SEVERE. DAMAGING WINDS ARE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LOMBARDY
Thunderstorm Wind, Knox
- When
- June 18, 4:15 PM EST to 4:20 PM EST
- Where
- Knox County, 1.72 mi SW of Monroe Mills to 2.52 mi ESE of Amity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 40.380, -82.390
Thunderstorm winds brought down a tree on CR 95 near Apple Valley Lake in Howard and near Kenyon College in Gambier.
Thunderstorm Wind, Erie
- When
- June 18, 4:30 PM EST
- Where
- Erie County, 0.52 mi E of Castalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- State Official
- Coordinates
- 41.400, -82.810
The Erie County Sheriff reported a large tree limb fell onto a mobile home northwest of Castalia.
Thunderstorm Wind, Wayne
- When
- June 18, 5:55 PM EST
- Where
- Wayne County, 2.09 mi NW of Marshallville to 0.04 mi NW of Marshallville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -81.760
A trained weather spotter reported thunderstorm winds brought down a 1 to 2 foot diameter tree near Route 57 and Pleasant Home Road. Additional reports were received via social media of several large tree limbs down in Marshallville.
Thunderstorm Wind, Marion
- When
- June 18, 5:57 PM EST to 6:02 PM EST
- Where
- Marion County, Marion to 0.12 mi NNW of Caledonia
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 40.580, -83.130
The ASOS at the Marion Airport measured a 51 knot wind gust from a thunderstorm. Several trees were also blown down in Caledonia in eastern Marion County.
Thunderstorm Wind, Summit
- When
- June 18, 5:58 PM EST to 6:00 PM EST
- Where
- Summit County, 1.79 mi N of Portage Lakes to 1.25 mi ESE of East Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 41.006, -81.555
Trained weather spotter reported 6-8 trees down around Manchester Road south of Akron. Several 90 foot trees were also brought down by thunderstorm winds in northwest portions of Green. Extremely heavy rainfall accompanied the storms.
Tornado, Stark
- When
- June 18, 6:07 PM EST to 6:18 PM EST
- Where
- Stark County, 0.53 mi NNW of Uniontown to 2.12 mi SW of Marlboro
- Rating
- EF1
- Path length
- 8.52 mi
- Path width
- 100 yd
- Property damage
- $110,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.977, -81.404
An EF-1 tornado touched down in Uniontown near the Uniontown Fire Department and traveled east southeast along an intermittent path for approximately 9 miles through Lake Township. Most of the damage observed was to trees that were uprooted or snapped part of the way up of the ground. A newly constructed dairy barn in Marlboro township near State Route 44 and St. Peters Church Road had significant roof damage. Minor roof and siding damage was observed along the tornado path.
Thunderstorm Wind, Stark
- When
- June 18, 6:15 PM EST to 6:25 PM EST
- Where
- Stark County, 1.38 mi N of Avondale to 1.37 mi NW of Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $32,000
- Reported by
- Trained Spotter
- Coordinates
- 40.850, -81.380
A swath of wind damage occurred from Plain Township and northern Canton, extending southeast to Louisville. A trained weather spotter reported 10 power poles were brought down by thunderstorm winds on 44th Street between Cleveland and Market Streets. Multiple people were trapped in an SUV due to the downed poles. Trees were down in the area of Interstate 77 and Fulton. One 7 inch diameter tree was down on a house. Additional power lines were reported down in Louisville near Route 44 and North Columbus Street.
Thunderstorm Wind, Morrow
- When
- June 18, 6:25 PM EST
- Where
- Morrow County, 0.53 mi E of Marengo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- State Official
- Coordinates
- 40.400, -82.810
The Sheriff's Office reported several limbs down in Morrow County and power lines down on State Route 229 in Marengo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
- Damaging Winds in South Carolina, June 18, 2015$31,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591843, 591863, 591844, 591862, 591847, 591858, 591849, 591859.